Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 7, NWS Lubbock, TX

June 19, 2008Briscoe County, Hall County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 19, 2008, 5:07 PM CDT for Briscoe County, Hall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 5:07 PM CDT (22:07 UTC)
Expired
Jun 19, 2008, 5:30 PM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 4:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-497 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
800 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 192207
TORLUB
TXC045-191-192230-
/O.NEW.KLUB.TO.W.0007.080619T2207Z-080619T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 530 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
  DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  BRICE...OR ABOUT 20 MILES NORTH OF QUITAQUE...MOVING SOUTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BRICE.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3462 10068 3442 10083 3462 10109 3475 10097
TIME...MOT...LOC 2207Z 304DEG 16KT 3464 10094

$$
1 follow-up statement
000 
WWUS54 KLUB 192220
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
520 PM CDT THU JUN 19 2008

TXC045-191-192230-
/O.CON.KLUB.TO.W.0007.000000T0000Z-080619T2230Z/
BRISCOE TX-HALL TX-
520 PM CDT THU JUN 19 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN HALL AND NORTHEASTERN BRISCOE COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THE
MOST DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES SOUTH OF
BRICE...OR ABOUT 19 MILES NORTHEAST OF QUITAQUE...MOVING SOUTHEAST AT
20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BRICE.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3462 10068 3442 10083 3462 10109 3475 10097
TIME...MOT...LOC 2220Z 304DEG 16KT 3461 10088

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:50 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 19, 3:50 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT THU JUN 19 2008

.SHORT TERM...
12Z WRF-NAM HAD THE RIGHT IDEA WITH WEAKLY CAPPED AIR MASS ACROSS
THE PANHANDLE BEING BROKEN WHEN OUTFLOW BOUNDARY FROM STORMS ACROSS
SW KS AND NW OKLA MOVED INTO THE AREA. SCATTERED TO NUMEROUS
THUNDERSTORMS MOVING TO THE ESE AND EXPECT THEM TO ALSO SPREAD SWD
TOWARD THE NERN QUADRANT OF THE FCST AREA. THUNDERSTORMS HAVE ALSO
GONE UP ON THE MOUNTAINS OF NRN NM AGAIN AND EXPECT THESE TO MAKE A
RUN FOR THE NWRN ZONES THIS EVENING. IN THE FCST AREA RADAR AND SFC
OBS SHOW TWO REMNANT OUTFLOW BOUNDARIES TO THE W/SW OF LUBBOCK.
COULD SEE SOME INITIATION ALONG ONE OF THESE BOUNDARIES...ALTHOUGH
SATELLITE IMAGERY SUGGESTS CAP IS HOLDING ACROSS THE SRN HALF OF THE
FCST AREA. SET UP THUS FAVORS HIGH CHC TO LIKELY POPS THIS
EVENING...FAVORING NRN HALF OF THE FCST AREA. SVR POTENTIAL STILL
SEEMS DECENT...ESPECIALLY IF CONVECTION CAN DEVELOP IN THE BEST
COMBINATION OF INSTABILITY AND SHEAR FROM THE NWRN ZONES SEWD TO THE
SERN SOUTH PLAINS.

PRECIP CHANCE TO CONTINUE AFTER 06Z WITH POTENTIAL FOR ANOTHER MCS
TO ROLL SSEWD THROUGH THE ERN ZONES LATE TONIGHT AND POTENTIAL FOR
SCATTERED CONVECTION ON THE CAPROCK IN A MID-LEVEL INSTABILITY AXIS.
WILL MAINTAIN HIGH CHC TO LIKELY POPS AND FAVOR ERN THIRD WITH THE
HIGHEST POPS. SLIGHT CHC POPS TO CONTINUE FRIDAY PENDING WHERE
OUTFLOW BOUNDARIES END UP.

WILL GO TOWARD THE COOL END OF GUIDANCE FOR LOWS TONIGHT GIVEN
EXPECTATION OF WIDESPREAD CONVECTION. MODERATION FRIDAY SIMILAR TO
THE LAST COUPLE OF DAYS.

.LONG TERM...
NOT MANY CHANGES NEEDED IN THIS PORTION OF THE FORECAST. WILL STICK
CLOSE TO PERSISTENCE FROM FRIDAY NIGHT THROUGH THE WEEKEND...WHICH
CONTINUES TO FAVOR SCT AFTN/EVENING CONVECTION OVER THE HIGHER
TERRAIN OF NORTHEAST NEW MEXICO MOVING TWD THE CWA MAINLY DURG THE
EVENING AND OVERNIGHT HRS. HARD TO SAY WHICH NIGHT/AREAS ARE FAVORED
FOR MORE WIDESPREAD ACTIVITY...BUT AT THIS TIME...THERE IS SOME
GENERAL CONSENSUS OF THE MODELS BREAKING OUT MORE STORMS FOR
SATURDAY NIGHT.

BY LATE IN THE WEEKEND AND INTO NEXT WEEK...MODELS CONTINUE TO
INDICATE A GRADUAL AMPLIFICATION OF THE RIDGE OVER THE SOUTHERN
ROCKIES...WITH THE RIDGE BEGINNING TO TRANSLATE EASTWARD OVER THE
SRN PLAINS. THIS WOULD TEND TO DECREASE STORM CHANCES WITH WEAKER
FLOW ALOFT AND INCREASING SUBSIDENCE. FOR NOW...WILL KEEP POPS BELOW
MENTIONABLE LEVELS PAST SUNDAY NIGHT. AFTER NEAR NORMAL TEMPS THIS
WEEKEND...READINGS SHOULD GRADUALLY CLIMB INTO THE MID/UPR 90S NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  88  63  88  64 /  50  20  30  30  30
TULIA         63  87  64  87  64 /  60  20  30  30  30
PLAINVIEW     64  88  64  89  65 /  60  20  30  20  30
LEVELLAND     65  88  64  91  65 /  40  20  30  20  30
LUBBOCK       65  89  65  90  66 /  50  20  20  20  30
DENVER CITY   65  88  64  93  65 /  30  20  20  20  30
BROWNFIELD    65  89  66  92  66 /  40  20  20  20  30
CHILDRESS     68  89  67  90  68 /  60  20  20  20  30
SPUR          67  90  67  92  67 /  60  20  20  20  20
ASPERMONT     70  91  68  93  69 /  60  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/21
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 19 2008

TXZ021>044-201630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT. ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS ARE EXPECTED
TO MOVE ACROSS THE OUTLOOK AREA. AT THIS TIME IT APPEARS THAT
AREAS NORTH OF A FRIONA TO LUBBOCK TO GUTHRIE LINE WILL BE FAVORED
FOR THUNDERSTORM POTENTIAL. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY...MAINLY IN THE
LATE AFTERNOON THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY
BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

In the hours before

Local storm report, Jun 19, 3:00 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             7 NW CHILDRESS          34.50N 100.33W
06/19/2008  E1.00 INCH       CHILDRESS          TX   PUBLIC

&&

EVENT NUMBER 00143

RCB
Local storm report, Jun 19, 4:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
428 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             ESTELLINE               34.55N 100.44W
06/19/2008  E1.00 INCH       HALL               TX   LAW ENFORCEMENT

&&

EVENT NUMBER 00144

JWL

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:30 AM CDTSevere Thunderstorm WarningLUBChildress, Hall60 min
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningLUBChildress, Hall60 min
Jun 19, 4:47 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall58 min
Jun 19, 5:03 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher57 min
Jun 19, 5:09 PM CDTTornado WarningLUBChildress, Cottle36 min
Jun 19, 5:14 PM CDTSevere Thunderstorm WarningLUBChildress46 min
Jun 19, 5:31 PM CDTTornado WarningLUBHall29 min
Jun 19, 5:43 PM CDTTornado WarningLUBCottle32 min
Jun 19, 5:47 PM CDTSevere Thunderstorm WarningLUBCottle, Motley43 min
Jun 19, 5:53 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher67 min
Jun 19, 5:58 PM CDTTornado WarningLUBHall32 min
Jun 19, 6:05 PM CDTSevere Thunderstorm WarningLUBCottle25 min
Jun 19, 6:13 PM CDTSevere Thunderstorm WarningLUBCastro62 min
Jun 19, 6:20 PM CDTSevere Thunderstorm WarningLUBHall, Motley55 min
Jun 19, 6:31 PM CDTSevere Thunderstorm WarningLUBCottle, King59 min
Jun 19, 6:33 PM CDTSevere Thunderstorm WarningLUBFloyd57 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.